Alert archive / New Mexico / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Albuquerque, NM

February 5, 2014

NWS Albuquerque, NM issued this winter storm warning at Feb 5, 2014, 11:19 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 11:19 AM MST (18:19 UTC)
Expired
Feb 6, 2014, 3:24 AM MST
In force
16 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS45 KABQ 051819
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1119 AM MST WED FEB 5 2014

...NEXT ROUND OF WINTER WEATHER MOVING INTO PORTIONS OF NORTHERN
AND CENTRAL NEW MEXICO TODAY AND TONIGHT...

.ANOTHER DISTURBANCE ALOFT WILL INTERACT WITH A BITTER COLD AND MOIST
ATMOSPHERE TO BRING SNOW TO PORTIONS OF NEW MEXICO THROUGH TONIGHT.
BITTER COLD AIR AT THE SURFACE WILL BE IN PLACE OVER THE EASTERN
HALF OF NEW MEXICO...WHICH WILL ENHANCE SNOWFALL ALONG THE EASTERN
SLOPES OF THE SANGRE DE CRISTO...SANDIA...AND MANZANO MOUNTAINS. A
SECONDARY SNOWFALL MAXIMUM IS ALSO EXPECTED TO DEVELOP ALONG THE
CONTINENTAL DIVIDE...MOUNT TAYLOR...SANDIA AND MANZANO MOUNTAINS...
THE EAST SLOPES OF THE JEMEZ MOUNTAINS...AS WELL AS THE AREA FROM
RIO RANCHO SOUTH ALONG THE ALBUQUERQUE WEST MESA. SNOW WILL TAPER
OFF THURSDAY MORNING. THE COMBINATION OF BITTER COLD AIR AND SNOW
IS EXPECTED TO CREATE TREACHEROUS TRAVEL CONDITIONS...ESPECIALLY
OVER EASTERN NEW MEXICO.

NMZ507-508-511-519-521-060300-
/O.UPG.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
/O.NEW.KABQ.WS.W.0002.140205T1819Z-140206T1500Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
1119 AM MST WED FEB 5 2014

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST
THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...3 TO 5 INCHES FROM ZIA PUEBLO SOUTH TO RIO
  RANCHO...THE ALBUQUERQUE WEST MESA AND FAR NORTHEAST HEIGHTS.
  LOCATIONS ALONG THE VALLEY FLOOR AND IMMEDIATELY BELOW TIJERAS
  CANYON MAY SEE SIGNIFICANTLY LESS ACCUMULATIONS OF 1 OR 2
  INCHES. EAST FACING SLOPES OF THE CONTINENTAL DIVIDE...THE
  SANDIA/MANZANO...AND JEMEZ MOUNTAINS WILL SEE 6 TO 10 INCHES.

* TIMING...SNOW WILL CONTINUE TO EXPAND THIS AFTERNOON AND
  CONTINUE THROUGH THURSDAY MORNING. THE MOST INTENSE PERIOD OF
  SNOW IS EXPECTED BETWEEN 7 PM AND 2 AM TONIGHT.

* WINDS...WINDS WILL BE LIGHT IN MOST AREAS...EXCEPT FOR A 15 TO 
  25 MPH EAST WIND BELOW CANYONS OPENING INTO THE RIO GRANDE 
  VALLEY. THE EAST CANYON WIND MAY BRIEFLY PEAK WITH GUSTS 
  AROUND 35 MPH TONIGHT WHICH COULD LEAD TO LOCALIZED AREAS OF 
  BLOWING SNOW. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE LIKELY
  TO DEVELOP OVER THE AREA INCLUDING INTERSTATE 40 BETWEEN
  GRANTS... ALBUQUERQUE...AND TIJERAS CANYON...INTERSTATE 25...AND
  HIGHWAY 550. VERY COLD TEMPERATURES OVER THE AREA MAY CREATE
  TREACHEROUS TRAVEL CONDITIONS IN THE HIGH TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ509-513-520-524>526-529-532>537-539-060300-
/O.EXA.KABQ.WW.Y.0005.140205T1800Z-140206T1500Z/
SAN FRANCISCO RIVER VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-
1119 AM MST WED FEB 5 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST
THURSDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES BELOW 7000 FEET WITH 3 TO 5
  INCHES EXPECTED ABOVE 7000 FEET.

* TIMING...SNOW WILL CONTINUE TO EXPAND THIS AFTERNOON AND BECOME
  WIDESPREAD BY THE LATE AFTERNOON AND EARLY EVENING. SNOW WILL
  DECREASE IN COVERAGE AND INTENSITY IN THE MORNING HOURS
  THURSDAY.

* WINDS...NO WIDESPREAD SIGNIFICANT WINDS ARE EXPECTED. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE
  EXPECTED OVER THE AREA INCLUDING INTERSTATE 40 FROM MORIARTY TO
  CLINES CORNERS...SANTA ROSA AND TUCUMCARI...INTERSTATE 25
  BETWEEN GLORIETA PASS AND LAS VEGAS...AND MUCH OF THE EASTERN
  PLAINS. AREAS OF FREEZING FOG MAY REDUCE VISIBILITIES BELOW ONE
  HALF MILE AT TIMES...CREATING TREACHEROUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

NMZ504-506-512-514-515-517-518-522-523-060300-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
1119 AM MST WED FEB 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 AM
MST THURSDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES BELOW 7000 FEET WITH 3 TO 5
  INCHES ABOVE 7000 FEET.

* TIMING...SNOW WILL CONTINUE TO EXPAND THIS AFTERNOON AND BECOME
  WIDESPREAD BY THE LATE AFTERNOON AND EARLY EVENING. SNOW WILL
  DECREASE IN COVERAGE AND INTENSITY IN THE MORNING HOURS
  THURSDAY. THE PERIOD OF MOST INTENSE SNOWFALL IS EXPECTED
  BETWEEN 7 PM AND 2 AM TONIGHT.

* WINDS...WINDS WILL BE LIGHT...EXCEPT FOR SOUTHEAST WINDS BELOW
  CANYONS OPENING INTO THE SANTA FE AREA AT 10 TO 20 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE
  EXPECTED OVER THE AREA INCLUDING INTERSTATE 25 FROM LA BAJADA
  HILL TO SANTA FE AND GLORIETA PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

GUYER
2 follow-up statements
112 
WWUS45 KABQ 060248
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MST WED FEB 5 2014

...WINTRY WEATHER AND DIFFICULT DRIVING CONDITIONS TO CONTINUE
TONIGHT AND INTO THURSDAY MORNING...

.AS ANOTHER UPPER LEVEL DISTURBANCE IMPACTS NEW MEXICO...AREAS OF
LIGHT TO MODERATE SNOW WILL PERSIST TONIGHT...MAINLY WITHIN
CENTRAL AREAS OF THE STATE. SNOWFALL RATES HAVE BEEN DECREASING
OVER THE LAST HOUR...BUT STILL SOME ADDITIONAL ACCUMULATIONS ARE
EXPECTED THROUGH THE REMAINING OVERNIGHT HOURS. ROADS WILL REMAIN
SLICK AND TREACHEROUS IN MANY PARTS OF THE STATE. FOR THE LATEST
ROAD CONDITIONS...DIAL 511.

NMZ507-508-511-519-521-061200-
/O.CON.KABQ.WS.W.0002.000000T0000Z-140206T1500Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
748 PM MST WED FEB 5 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 8
AM MST THURSDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS OF GENERALLY 1 TO 4
  INCHES BELOW 7000 FEET WITH HIGHER AMOUNTS OF 2 TO 5 INCHES IN
  THE HIGHER ELEVATIONS.

* TIMING...PERIODIC SNOW WILL PERSIST THROUGH THURSDAY MORNING.
  SNOW MAY HAVE ENDED BEFORE DAWN IN MANY AREAS...BUT TREACHEROUS
  DRIVING CONDITIONS WILL CERTAINLY LAST THROUGH THE MORNING
  COMMUTE TIME.

* WINDS...NO SIGNIFICANT WINDS ARE EXPECTED. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE 
  LIKELY TO DEVELOP OVER THE AREA INCLUDING INTERSTATE 40 
  BETWEEN GRANTS... ALBUQUERQUE...AND TIJERAS CANYON...
  INTERSTATE 25... AND HIGHWAY 550. VERY COLD TEMPERATURES OVER 
  THE AREA MAY CREATE TREACHEROUS TRAVEL CONDITIONS IN THE HIGH 
  TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ509-513-520-524>526-529-532>537-539-061200-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
SAN FRANCISCO RIVER VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-
748 PM MST WED FEB 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 AM
MST THURSDAY.

* SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS OF GENERALLY 1 TO 3
  INCHES BELOW 7000 FEET WITH 2 TO 5 INCHES EXPECTED ABOVE 7000
  FEET.

* TIMING...PERIODIC SNOW WILL PERSIST THROUGH THURSDAY MORNING.
  SNOW MAY HAVE ENDED BEFORE DAWN IN MANY AREAS...BUT TREACHEROUS
  DRIVING CONDITIONS WILL CERTAINLY LAST THROUGH THE MORNING
  COMMUTE TIME.

* WINDS...NO WIDESPREAD SIGNIFICANT WINDS ARE EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE
  EXPECTED OVER THE AREA. AREAS OF FREEZING FOG MAY REDUCE
  VISIBILITIES BELOW ONE HALF MILE AT TIMES...CREATING TREACHEROUS
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

NMZ504-506-512-514-515-517-518-522-523-061200-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
748 PM MST WED FEB 5 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN
EFFECT UNTIL 8 AM MST THURSDAY. 

* SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS OF GENERALLY 1 TO 3
  INCHES BELOW 7000 FEET WITH 3 TO 5 INCHES ABOVE 7000 FEET.

* TIMING...PERIODIC SNOW WILL PERSIST THROUGH THURSDAY MORNING.
  SNOW MAY HAVE ENDED BEFORE DAWN IN MANY AREAS...BUT TREACHEROUS
  DRIVING CONDITIONS WILL CERTAINLY LAST THROUGH THE MORNING
  COMMUTE TIME.

* WINDS...NO SIGNIFICANT WINDS ARE EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE 
  EXPECTED OVER THE AREA INCLUDING INTERSTATE 25 FROM LA BAJADA 
  HILL TO SANTA FE AND GLORIETA PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
772 
WWUS45 KABQ 061024
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 AM MST THU FEB 6 2014

...WINTRY WEATHER AND DANGEROUS DRIVING CONDITIONS TO CONTINUE
CONTINUE THIS MORNING...

.ALTHOUGH ONLY FLURRIES REMAIN ACROSS SOUTHERN PORTIONS OF THE
STATE...WINTER WEATHER ADVISORIES WILL REMAIN IN PLACE AS ROADS
REMAIN ICY AND TREACHEROUS.

FOR THE LATEST ROAD CONDITIONS...DIAL 511.

NMZ507-508-511-519-521-061500-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-140206T1500Z/
/O.EXA.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
324 AM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 AM MST
THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION...ALTHOUGH
  SOME FLURRIES WILL CONTINUE.

* TIMING...SNOW HAS ENDED...BUT FLURRIES WILL CONTINUE THROUGH THE
  EARLY MORNING HOURS.

* WINDS...NO WIDESPREAD SIGNIFICANT WINDS ARE EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE 
  EXPECTED OVER THE AREA. AREAS OF FREEZING FOG MAY REDUCE 
  VISIBILITIES BELOW ONE HALF MILE AT TIMES...CREATING 
  TREACHEROUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
AND ICY ROADS WITH LIMITED VISIBILITIES.

&&

$$

NMZ509-513-520-524>526-529-532>537-539-061500-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
SAN FRANCISCO RIVER VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-
324 AM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 AM MST
THIS MORNING.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION...ALTHOUGH
  SOME FLURRIES WILL CONTINUE.

* TIMING...SNOW HAS ENDED...BUT FLURRIES WILL CONTINUE THROUGH THE
  EARLY MORNING HOURS.

* WINDS...NO WIDESPREAD SIGNIFICANT WINDS ARE EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE 
  EXPECTED OVER THE AREA. AREAS OF FREEZING FOG MAY REDUCE 
  VISIBILITIES BELOW ONE HALF MILE AT TIMES...CREATING 
  TREACHEROUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED AND ICY ROADS WITH LIMITED VISIBILITIES.

&&

$$

NMZ504-506-512-514-515-517-518-522-523-061500-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-140206T1500Z/
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
324 AM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 AM MST
THIS MORNING.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION...ALTHOUGH
  SOME FLURRIES WILL CONTINUE.

* TIMING...SNOW HAS ENDED...BUT FLURRIES WILL CONTINUE THROUGH THE
  EARLY MORNING HOURS.

* WINDS...NO SIGNIFICANT WINDS ARE EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...SNOW PACKED AND ICY TRAVEL CONDITIONS ARE 
  EXPECTED OVER THE AREA INCLUDING INTERSTATE 25 FROM LA BAJADA 
  HILL TO SANTA FE AND GLORIETA PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED AND ICY ROADS WITH LIMITED VISIBILITIES.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 10:57 AM MST, 22 minutes earlier.

Area forecast discussion, Feb 5, 10:57 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1057 AM MST WED FEB 5 2014

.AVIATION...
18Z TAF CYCLE
THE NEXT 24 HRS WILL FEATURE A HIGH IMPACT EVENT FOR AVIATION
ACROSS NORTHERN AND CENTRAL NM. BITTER COLD AIR ACROSS THE EAST
WITH ABUNDANT MOISTURE IN PLACE WILL LOCK THE REGION INTO IFR
LOW CLOUDS/VSBYS WITH PERIODIC SNOW AND FREEZING FOG. LOCALES
SUCH AS KLVS AND KTCC WILL SEE PERIODIC EXCURSIONS TO NEAR OR
BELOW AIRPORT MINS. A COMPLEX SCENARIO WILL PAN OUT IN THE RIO
GRANDE VALLEY WHERE GAP WINDS MAY PERIODICALLY SHADOW SNOW AT KABQ
AND KSAF. HOWEVER...EVEN IF SHADOWING DOES OCCUR THERE WILL STILL
BE PLENTY OF CIGS/VSBYS LOWERING TO AT LEAST MVFR FOR KABQ/KSAF
WITH PERIODIC IFR AND PERHAPS ALTERNATE MINS IN SNOW. HIGHEST
CONFIDENCE PERIOD FOR THIS WOULD BE 03Z-08Z. KAEG MAY SEE LOCAL
CONVERGENCE OF GAP WINDS SO SEVERAL INCHES OF SNOW AND POSSIBLE
AIRPORT MINS MAY BE REACHED. WILL CONSIDER AWW FOR SNOW ACCUMS ON
RUNWAY AT KABQ HOWEVER CONFIDENCE CURRENTLY IS NOT HIGH ENOUGH.
MODELS INDICATE PRECIP WILL END FROM WEST TO EAST WITH EASTERN
PLAINS STAYING LOCKED IN LOW CLOUDS MUCH OF THURSDAY. WESTERN
SITES WILL ONLY SEE A GLANCING BLOW SO ONLY MINIMAL IMPACTS ARE
EXPECTED.

GUYER

&&

.PREV DISCUSSION...330 AM MST WED FEB 5 2014...
.SYNOPSIS...
UNSETTLED WEATHER PATTERN TO PERSIST FOR AT LEAST THE NEXT SEVEN
DAYS WITH TWO GOOD SHOTS AT SNOW...THE FIRST LATE TODAY THROUGH
EARLY THURSDAY MORNING AND THE SECOND SHOT COMING THURSDAY NIGHT
INTO EARLY FRIDAY. LOOK FOR A BREAK OVER THE WEEKEND WITH DRY
WESTERLY FLOW...THEN ANOTHER SHOT EARLY NEXT WEEK.

&&

.DISCUSSION...
THREE SHORTWAVE TROUGHS TO MOVE ACROSS NEW MEXICO THROUGH THE
NEXT SEVEN DAYS. THE FIRST TWO WILL BE BACK-TO-BACK...ONE LATE
TODAY THROUGH EARLY THURSDAY MORNING AND THE SECOND THURSDAY NIGHT
INTO FRIDAY. THE LATEST WATER VAPOR SATELLITE IMAGERY SHOWS THE
FIRST SHORTWAVE TROUGH MOVING EAST INTO SOCAL AND WESTERN ARIZONA.
BOTH THE 00Z NAM AND GFS SHOW PWATS TRENDING TO ABOVE NORMAL AHEAD
OF THIS FEATURE TODAY...AND THE LATEST CIRA BLENDED TPW CONFIRMS
THIS WITH PWATS OF 125-150% OF NORMAL AHEAD OF IT. SO...PLENTY OF
MOISTURE BUT LIFT IS FORECAST TO BE UNIMPRESSIVE...THOUGH SUFFICIENT
TO GET SNOW FLYING. POPS HAVE TRENDED UP FOR MUCH OF CENTRAL AND
WESTERN PORTIONS OF THE FORECAST AREA...INCLUDING THE ALBUQUERQUE
AND SANTA FE METROS. SNOW AMOUNTS SHOULD BE SIMILAR TO WHAT WAS
OBSERVED MONDAY NIGHT AND ARE WELL COVERED WITH THE ADVISORIES
ALREADY IN EFFECT. SNOW AMOUNTS ACROSS THE ALBUQUERQUE METRO AREA
WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT...STRENGTH AND DEPTH
OF AN EAST CANYON WIND AS THE ARCTIC AIRMASS EAST OF THE CENTRAL
MOUNTAIN CHAIN IS FORECAST TO BUILD AND EVENTUALLY SQUIRT THROUGH
LATER THIS AFTERNOON OR EVENING. BETTER POTENTIAL THIS GO-ROUND
FOR HIGHER SNOW AMOUNTS ON THE WEST SIDE AND UP ON THE WEST
MESA...BUT DO NOT THINK EAST WINDS WILL BE STRONG/DEEP ENOUGH TO
ZERO-OUT MUCH OF THE ABQ METRO. SHORTWAVE NUMBER TWO COMES ACROSS
THURSDAY NIGHT INTO FRIDAY...AGAIN WITH PWATS AT OR ABOVE NORMAL.
ANOTHER ROUND OF ADVISORY-TYPE SNOWS LOOKS LIKELY...BUT WITH
BETTER POTENTIAL FOR THE SOUTHWEST MOUNTAINS.

THE OTHER WEATHER STORY THIS CYCLE IS TEMPERATURES...ESPECIALLY
ACROSS THE EASTERN PLAINS WHERE HIGHS TODAY WILL BE 25 TO 40
DEGREES BELOW NORMAL. A WARMING TREND WILL BEGIN TOMORROW...BUT IT
WILL TAKE SEVERAL DAYS TO GET TEMPERATURES BACK TO NEAR NORMAL.
OUR FORECAST MAX/MIN TEMP NUMBERS ARE GENERALLY BELOW THE 00Z MOS
GUIDANCE...BUT MAY NOT BE LOW ENOUGH WITH THE LIKELIHOOD OF SNOW
ON THE GROUND ACROSS A DECENT PORTION OF THE FORECAST AREA.

LOOK FOR A BREAK OVER THE WEEKEND WITH TEMPERATURES MODERATING...
THEN ANOTHER SHORTWAVE TROUGH WILL PUSH THROUGH LATE MONDAY INTO
TUESDAY WITH THE POTENTIAL FOR MORE SNOW.

11

&&

.FIRE WEATHER...
THE NEXT...RELATIVELY WEAK...UPPER LEVEL PACIFIC TROUGH WILL PASS
THROUGH NEW MEXICO LATE THIS AFTERNOON THROUGH TONIGHT. AS ARCTIC
AIR SLOWLY SAGS SOUTH AND WEST THROUGH EASTERN NEW MEXICO...SNOW IS
EXPECTED AT ALL ELEVATIONS OF CENTRAL AND NORTHERN NEW MEXICO THIS
EVENING THROUGH TONIGHT. GREATEST CHANCES FOR ACCUMULATING SNOW WILL
BE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND OVER THE
WEST-CENTRAL HIGHLANDS AND MOUNTAINS. MAIN IMPACT TO FIRE WEATHER
TODAY WILL BE THE LOWER VENTILATION RATES...ESPECIALLY EAST WHERE
ARCTIC AIR HAS MADE ITS WAY IN. THE ARCTIC AIRMASS WILL SEEP
WESTWARD IN THE FORM OF MODERATE EAST AND SE WINDS THROUGH THE
CANYONS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT.

VENTILATION RATES TREND SIGNIFICANTLY UP ON THURSDAY AS TEMPERATURES
AT THE SURFACE WARM AND COLDER AIR ALOFT REMAINS IN PLACE. GFS AND
ECMWF CONTINUE TO INDICATE THAT ANOTHER UPPER LEVEL PACIFIC TROUGH
WILL MOVE THROUGH NM...BRINGING GOOD CHANCES FOR SNOW TO CENTRAL AND
NORTHERN AREAS. VERY GOOD TO EXCELLENT VENTILATION RATES ARE
FORECAST TO ACCOMPANY THE SNOW ON FRIDAY. THE RATES TREND
SIGNIFICANTLY DOWNWARD FOR THE WEEKEND AND INTO EARLY NEXT WEEK AS
WARMER AIR ALOFT MOVES IN UNDER DRY NW FLOW ALOFT.

THE ACTIVE WEATHER PATTERN AS OF LATE APPEARS SHORT-LIVED AS
EXTENDED MODELS CONTINUE TO INDICATE THAT DRY NW FLOW ALOFT WILL
ONCE AGAIN BE THE RULE TUESDAY THROUGH THE REMAINDER OF NEXT WEEK.

33

&&

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 AM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ504-506-509-512>515-517-518-520-522>526-529-532>537-539.

WINTER STORM WARNING UNTIL 8 AM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ507-508-511-519-521.

&&

44/42/25/21
Hazardous weather outlook, Feb 5, 5:27 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 AM MST WED FEB 5 2014

NMZ501>540-061300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
527 AM MST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO OCCASIONAL MODERATE SNOW WILL DEVELOP ACROSS CENTRAL NEW
MEXICO TODAY...MAINLY SOUTH OF INTERSTATE 40...THEN EXPAND NORTH
AND EAST OVERNIGHT TO INCLUDE MUCH OF THE AREA. ACCUMULATING SNOW IS
LIKELY AND WINTER WEATHER ADVISORIES ARE IN EFFECT. THE GREATEST
SNOWFALL ACCUMULATIONS ARE FORECAST ACROSS THE CENTRAL AND WEST
CENTRAL MOUNTAINS. MINOR TO MODERATE IMPACTS TO TRAVEL ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IMPACTS FROM SNOW ON WEDNESDAY AND WEDNESDAY NIGHT WILL
CONTINUE INTO THURSDAY MORNING. ANOTHER ROUND OF SNOW IS FORECAST
THURSDAY NIGHT INTO FRIDAY AND WILL LIKELY RESULT IN ADDITIONAL
WINTER WEATHER ADVISORIES.

MODERATE CONFIDENCE ON ADDITIONAL SNOW IMPACTS EARLY NEXT WEEK
WHEN ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

11

In the hours before

Local storm report, Feb 5, 9:23 AM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
923 AM MST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             15 SSW CLAYTON          36.26N 103.28W
02/05/2014  M1.0 INCH        UNION              NM   COCORAHS

0915 AM     SNOW             2 NW EL RITO            36.37N 106.22W
02/05/2014  M1.0 INCH        RIO ARRIBA         NM   COCORAHS

&&

EVENT NUMBER ABQ1400279
EVENT NUMBER ABQ1400280

SHY
Special weather statement, Feb 5, 10:26 AM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 AM MST WED FEB 5 2014

NMZ510>517-522-523-527>537-061300-
CENTRAL HIGHLANDS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN MIGUEL COUNTY-
ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
HARDING COUNTY-JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN JUAN MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-UNION COUNTY-
UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
1026 AM MST WED FEB 5 2014

...SUBZERO WIND CHILL FOR NORTHERN AND EASTERN NEW MEXICO THROUGH
TONIGHT...

COLD TEMPERATURES AND BRISK BREEZES THROUGH TONIGHT WILL PUSH WIND
CHILL BELOW ZERO THROUGH THE AFTERNOON AND OVERNIGHT TONIGHT.

AIR TEMPERATURES IN THE SINGLE DIGITS WITH WIND SPEEDS TO 15 MPH
AND LOCAL GUSTS TO 25 MPH WILL DROP WIND CHILL TO 5 TO 15 BELOW...
WITH MOST SEVERE WIND CHILL OVER THE NORTHEAST PLAINS. WIND CHILL
WILL BE SOMEWHAT LESS SEVERE...BUT NONETHELESS UNCOMFORTABLE...OVER
THE NORTHEAST HIGHLANDS...EAST CENTRAL PLAINS...AND THE NORTHERN AND
CENTRAL MOUNTAINS...WHERE WIND SPEEDS WILL BE LESS GUSTY.

THOSE PLANNING OUTDOOR ACTIVITIES OR TRAVEL THROUGH TONIGHT SHOULD
PREPARE FOR UNCOMFORTABLE WIND CHILL. COVER EXPOSED SKIN AND DRESS
IN LAYERS TO PREVENT DIRECT EXPOSURE TO BRISK WINDS AND COLD
TEMPERATURES.

STAY IN TOUCH WITH THE LATEST FORECASTS AND STATEMENTS WITH NOAA
WEATHER RADIO...ON LINE AT WEATHER.GOV/ABQ OR YOUR PREFERRED
INTERNET WEATHER INFORMATION PROVIDER...AND FROM BROADCAST AND PRINT
MEDIA. JOIN THE WEATHER CONVERSATION ON BOTH TWITTER AND FACEBOOK.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:11 PM MSTWinter Weather AdvisoryABQ35 hr

Nearby

Winter Storm Warnings in New Mexico, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.